Existence of Polyhedral Embeddings of Graphs

It is proved that the decision problem about the existence of an embedding of face-width 3 of a given graph is NP-complete. A similar result is proved for some related decision problems. This solves a problem raised by Neil Robertson.

This is a preview of subscription content, access via your institution.

We’re sorry, something doesn't seem to be working properly.

Please try refreshing the page. If that doesn't work, please contact support so we can address the problem.

Author information



Additional information

Received July 6, 1998


ID="*" Supported in part by the Ministry of Science and Technology of Slovenia, Research Project J1–0502–0101–98.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Mohar, B. Existence of Polyhedral Embeddings of Graphs. Combinatorica 21, 395–401 (2001). https://doi.org/10.1007/s004930100003

Download citation

  • AMS Subject Classification (2000) Classes:  05C10, 68Q17